MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ECG-1350A; ELECTROCARDIOGRAPH

NIHON KOHDEN CORPORATION ECG-1350A; ELECTROCARDIOGRAPH
Model Number ECG-1350A
Medical Device Problem Codes Incorrect Measurement (1383); Incorrect, Inadequate or Imprecise Result or Readings (1535); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the electrocardiograph (ecg) gave inaccurate readings.They would test it on a patient 5-8 times, and by the 8th time, the readings would be correct and working.They have tried changing leads and cables, but it would still give incorrect readings until the 7th- 8th try.No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: attempt # 1: 01/19/2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 2: 01/24/2024 emailed the bme for all information in the ni list above: the bme replied, the patient information was unknown.
 
Event or Problem Description
The biomedical engineer (bme) reported that the electrocardiograph (ecg) was giving inaccurate readings.No patient harm was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the electrocardiograph (ecg) gave inaccurate readings.They would test it on a patient 5-8 times, and by the 8th time, the readings would be correct and working.They have tried changing leads and cables, but it would still give incorrect readings until the 7th- 8th try.No patient harm was reported.Investigation summary: we were unable to confirm the reported issue of incorrect readings, as there were no incorrect reading errors found during the evaluation of the device.However, we confirmed a secondary issue with the device due to a bad battery pack.The unit would turn off when unplugged for less than 30 (thirty) minutes.Due to the battery pack being used for more than 2 (two) years, it can lead to wear and tear damage, cause power-related issues, and lead to inaccurate readings when such hardware fails.The battery pack is being replaced to resolve the secondary issue.Some potential causes of ecg incorrect reading issues, which are not limited to hardware and battery issues, damage from misuse or aging, lead placement, and incorrect settings, are often a result of user error.A review of historical data for the device did not reveal any trends that would contribute to component failure that is related to the design or manufacturing of the device.Moreover, this was found to be the only issue at the facility in the past 3 (three) years for this device and issue.Trending will continue to be monitored.Attempt # 1: 01/19/2024 emailed the bme for all information in the ni list above: no reply was received.Attempt # 2: 01/24/2024 emailed the bme for all information in the ni list above: the bme replied, the patient information was unknown.

Brand Name
ECG-1350A
Common Device Name
ELECTROCARDIOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18676332
Report Number8030229-2024-04145
Device Sequence Number12310838
Product Code DPS
UDI-Device Identifier04931921110713
UDI-Public04931921110713
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K072217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberECG-1350A
Device Catalogue NumberECG-1350A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2024
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date02/09/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown